I have a 1 year old lab/hound mix. About a month and a half ago she got small white bald spots on her muzzle which didn't seem to bother her. A month ago the spots started getting itchy and she got red blotches under her arms and on her belly. I took her to the vet and they put her on Benadryl and a medicated shampoo. The Benadryl doesn't seem to do anything but put her to sleep. In a attempt to help I switched her food to IAMs sensitive food 2 weeks ago. Now the red spots on her belly/under arms are gone but the bald spots on her muzzle are still there and she now has small pink itchy spots spread sporadically down her back and side.
Has Anyone experienced something similar or have any idea how to help? The vet wants to put her on a steroid but I would like to avoid putting her on medicine if I can fix whatever is causing this.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.